Jump to content
Stormstrong

Is sleepiness a withdrawal symptom of tapering?

Recommended Posts

Stormstrong

Every time I taper down further, it seems that I enter into a stupor of round-the-clock sleeping. Fall asleep early, wake up late, nap a lot in the daytime, and still not get refreshed. I read somewhere that this is a side effect of tapering, because the brain requests complete bodily rest to rebuild itself? Is this true?

 

But above all, anyone else out there with this exact side effect?

Share this post


Link to post
Share on other sites
ChessieCat

Hi Stormstrong,

 

I've changed the title from side effect to withdrawal symptom.  A side effect is the unwanted effects you get when taking a drug.  Generally effects that occur after making a reduction are withdrawal symptoms.

 

In response to your question.  If you have experienced the tiredness for the last few times you have made a reduction and it then starts to lessen the longer you hold then, for you, it is most likely a withdrawal symptom, unless there is something else that coincides each time it happens.

 

Are you making a reduction once every four weeks?  If yes, then it could possibly be related to your menstrual cycle.  It might be a combination of menstrual cycle and tapering.  Is there something else that is happening at the same time, eg if you work is there something that coincides with your tapering; or if not something work related is there something happening with another member of the family, even something simple like bills being due at about the same time that you taper could add stress and consequently cause you to be more tired.

 

I understand that it can help to know that somebody else experiences the same thing but in reality it really doesn't matter.  What matters is what happens to you during your taper.

 

Keeping a personal diary which includes life circumstances might help you to work out what is causing the tiredness.

 

Something to consider.  If it has only started happening over the last few months it might be related to the covid-19 situation.  It might be that you are more tired than you usually are but that you only notice it after making a reduction because you are on alert for symptoms.  It might be that it is always there but worsens after a reduction, due to covid-19 stress and the additional taper stress.  You might want to stop tapering for a while until life gets back to being more normal.

 

Just some things to think about.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy